Pseudo-convergent sequences and Prüfer domains of integer-valued polynomials. (English) Zbl 1345.13013

Is \(D\) is an integral domain with quotient field \(K\) and \(S\subset D\), then denote by \(\mathrm{Int}(S,D)\) the set of polynomials \(f\in K[X]\) satisfying \(f(S)\subset D\). If \(\mathrm{Int}(S,D)\) is a Prüfer domain, then \(D\) is also Prüfer, and the converse holds in case of finite \(S\), as shown in [Proc. R. Ir. Acad., Sect. A 85, 177–184 (1985; Zbl 0596.13017)] by D. L. McQuillan.
In case when \(D\) a valuation domain and \(S\) is precompact, i.e., it has a compact completion, then it has been established by P.-J. Cahen et al. [J. Korean Math. Soc. 38, No. 5, 915–935 (2001; Zbl 1010.13011)] that \(\mathrm{Int}(S,D)\) is Prüfer, and the precompact condition is also necessary if the valuation is discrete.
The authors study the case when \(D\) is the valuation domain of a field with a rank one valuation and \(S =\{a_n\}\subset D\) is a pseudo-convergent sequence, i.e. for \(i>j>k\) one has \(v(a_i-a_j)>v(a_j-a_k)\), as defined by A. Ostrowski [Math. Z. 39, 269–320, 321–361, 361–404 (1934; JFM 60.0899.01)]. In Theorem 5.2 they give a necessary and sufficient condition for \(\mathrm{Int}(S,D)\) to be Prüfer, from which it follows that the precompact condition is not necessary.


13F20 Polynomial rings and ideals; rings of integer-valued polynomials
13F05 Dedekind, Prüfer, Krull and Mori rings and their generalizations
13F30 Valuation rings
Full Text: DOI Euclid


[1] N. Bourbaki, General topology , Hermann, Paris, 1966 (in English). · Zbl 0145.19302
[2] D. Brizolis, A theorem on ideals in Prüfer rings of integral-valued polynomials , Comm. Alg. 7 (1979), 1065-1077. · Zbl 0422.13011 · doi:10.1080/00927877908822391
[3] P.-J. Cahen and J.-L. Chabert, Integer-valued polynomials , Amer. Math. Soc. Surv. Mono. 43 , American Mathematical Society, Providence, 1997.
[4] P.-J. Cahen, J.-L. Chabert and K.A. Loper, High dimension Prüfer domains of integer-valued polynomials , J. Korean Math. Soc. 38 (2001), 915-935. · Zbl 1010.13011
[5] J.-L. Chabert, Un anneaux de Prüfer , J. Algebra 107 (1987), 1-16. · Zbl 0635.13004 · doi:10.1016/0021-8693(87)90068-8
[6] R. Gilmer, Multiplicative ideal theory , Queen’s Papers Pure Appl. Math. 90 , Kingston, Ontario, Canada, 1992.
[7] I. Kaplansky, Maximal fields with valuation , Duke Math. J. 9 (1942), 303-321. · Zbl 0063.03135 · doi:10.1215/S0012-7094-42-00922-0
[8] K.A. Loper, A classification of all \(D\) such that \(\Int(D)\) is a Prüfer domain , Proc. Amer. Math. Soc. 126 (1998), 657-660. · Zbl 0887.13010 · doi:10.1090/S0002-9939-98-04459-1
[9] D.L. McQuillan, On Prüfer domains of polynomials , J. reine angew. Math. 358 (1985), 162-178. · Zbl 0568.13003 · doi:10.1515/crll.1985.358.162
[10] —-, Rings of integer-valued polynomials determined by finite sets , Proc. Roy. Irish Acad. 85 (1985), 177-184. · Zbl 0596.13017
[11] A. Ostrowski, Untersuchungen zur arithmetischen Theorie der Körper , Math. Z. 39 (1935), 269-404. · Zbl 0010.15001 · doi:10.1007/BF01201361
[12] —-, Über ganzwertige Polynome in algebraischen Zahlkörpen , J. reine angew. Math. 149 (1919), 117-124. · JFM 47.0163.05
[13] G. Pólya, Über ganzwertige Polynome in algebraischen Zahlkörpen , J. reine angew. Math. 149 (1919), 97-116.
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.